retinoic acid syndrome(redirected from RA-APL)
retinoic acid syndrome
complex of symptoms in patients taking all-trans retinoic acid for acute promyelocytic leukemia; comprises fever, dyspnea, weight gain, pulmonary infiltrates, pleural or pericardial effusions, episodic hypotension, renal dysfunction, and leukocytosis.
Farlex Partner Medical Dictionary © Farlex 2012
retinoic acid syndromeA potentially fatal complication of all-trans retinoic acid (ATRA, tretinoin) therapy, which is seen in patients with acute promyelocytic leukemia, and characterised by fever, dyspnoea, weight gain, pulmonary infiltrates and pleural or pericardial effusions, ± leukocytosis.
High-dose steroids (dexamethasone) begun at first signs of retinoic acid syndrome (e.g., unexplained fever, dyspnoea, weight gain, abnormal chest auscultatory findings or radiographic changes), irrespective of leukocyte count, continued for 3+ days until signs and symptoms have abated.
Segen's Medical Dictionary. © 2012 Farlex, Inc. All rights reserved.